View Full Version : newly diagnosed - switching from IR to XR


prowlingrowlin
09-11-15, 04:02 PM
I was diagnosed with ADD about a month ago. I was prescribed adderall IR 15 mg twice a day. It helped, but it wasn't long acting enough to get me through my work day and I wanted it to ideally get me through my commute too.

Doc switched me to XR 20 mg at 6 am and 2 pm. Today is my first day trying that. I understood that to be like taking 4 10 mg IR's. Is that right?

I have a headache and feel physically hot. I am a bit confused why this might be because I thought I was getting less medicine at a time, although more medicine overall, with the idea it would last 12 or 14 hrs instead of 8.

I'd appreciate the advice.

dvdnvwls
09-11-15, 05:06 PM
Each 20mg XR contains 20mg in total, so yes, two of those equals 40mg per day, a lot like taking four 10mg IR tablets.

You just swallowed it without chewing or dissolving it, right? Breaking or dissolving the XR before it reaches your stomach causes more to be released immediately.

Make sure you didn't have caffeine today, or at least definitely not more than usual - caffeine often causes problems with stimulant meds.

Otherwise, it's true that for some people the XR just works differently and I don't think anyone is completely sure why.

Hmmm... was there also a switch from one manufacturer to another? That can make a difference too.

prowlingrowlin
09-11-15, 06:11 PM
It was a capsule and I just plain swallowed it with water. Never heard of dissolving or chewing them. I do not use caffeine whatsoever and won't even use a decongestant. I had preeclampsia 3 years ago and have never gone back to caffeine after that.
I can't imagine they are a good combo, especially when brand new to meds.

I do think the manufacturer changed. I cannot remember without going to get the old bottle (Teva maybe?) but this one says Activis, which is a manufacturer I have not heard of before.

My son just got over a sinus infection so it is possible the headache is not related.

I think my doc is very experienced and thorough, but he has a heavy accent so I wondered if something was lost in translation. The bottle also says to take 2 in the morning but he definitely did not instruct me that way and I did NOT do that!

dvdnvwls
09-12-15, 12:33 AM
I assure you that you have done everything correctly and according to plan. If you are eating properly and getting enough sleep, and this problem continues, then you'll need to make some kind of change - perhaps a different manufacturer or a lower dose, or if necessary a different medication. Do stay with it for a week or two, unless the effects are quite bad.

sarahsweets
09-12-15, 04:58 AM
It could be an adjustment period. I will say this: All of the adderall xr generics are made by the same company that makes the brand-SHIRE but ACTAVIS. Actavis is a newer independent generic and has given many of us issues. I have never in my life had an issue with generics until I took actavis for three days. I felt horrible and returned the meds to my doctor and got a new script and went to a pharmacy that carried a different brand.

prowlingrowlin
09-12-15, 11:56 PM
I think it must have been unrelated - perhaps sinus headache. We've been having lots of rain/storms lately.

No problems at all today - feeling focused and calm/relaxed -just feel physically warm where I didn't on the IR. Perhaps that will improve in time, or I will adjust to it.

Marie4
04-23-16, 12:56 PM
I've been taking Teva generic Adderall Xr 30 mg for about eight years then suddenly about four days ago when I receive my refill, it was generic Actavis. I have been in cold and hit sweats and nauseous, throwing up, it's been miserable. I thought it was something else but now I believe it is this generic by Actavis . has anyone else had these problems??